Thunderstorm Wind, Jackson
- When
- July 13, 4:30 PM CST
- Where
- Jackson County, Ocean Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.417, -88.817
Trees and power lines were knocked down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 13, 2:50 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 350 PM CDT TUE JUL 13 2004 .DISCUSSION... EXCESSIVE HEAT/HEAT STRESS AND RAIN CHANCES ARE THE MAIN FORECAST CONCERNS THE NEXT FEW DAYS AS A RARE RELATIVELY DRY PATTERN BECOMES ESTABLISHED. AN UPPER RIDGE OVER THE CENTRAL GULF COAST REGION... EXTENDING FROM A HIGH OVER THE CENTRAL ROCKIES...WILL REMAIN IN PLACE THROUGH THURSDAY. HIGH PRESSURE OVER THE GULF OF MEXICO WILL PRODUCE HOT WEST TO SOUTHWEST SURFACE WINDS. PRECIPITABLE WATER VALUES WILL BE FAIRLY CLOSE TO NORMAL...BUT THERE DOES NOT APPEAR TO BE ANY SHORTWAVE FEATURE OR VORT MAX TO ENHANCE CONVECTIVE DEVELOPMENT. FOR WEDNESDAY...WILL HOLD ONTO LOW CHANCE POPS NEAR THE COAST TO ACCOUNT FOR WEAK SEA BREEZE/LAKE BREEZE BOUNDARIES. WILL ONLY INDICATE ISOLATED AFTERNOON CONVECTION INLAND. THURSDAY ALSO SHOULD BE RELATIVELY DRY WITH ONLY ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS. 850 MB TEMPERATURES ARE FORECAST TO RISE TO NEAR 20 DEGREES WHICH SHOULD SUPPORT MID 90S OVER MOST OF THE FORECAST AREA WEDNESDAY AND THURSDAY WITH THURSDAY LOOKING TO BE THE HOTTEST DAY. HEAT INDICES WILL BE NEAR 110 DEGREES IN MANY PLACES ON THURSDAY. THE COMBINATION OF HIGH HEAT INDICES DURING THE DAY AND NIGHT...LOW RAIN CHANCES...AND 2 AM AND 2 PM TEMPERATURES AND DEWPOINTS MEETING LOCAL CRITERIA...WILL ISSUE AN EXCESSIVE HEAT WATCH FOR THE MS COASTAL COUNTIES AND THE SOUTHEAST LA COUNTIES SOUTH OF LAKE PONTCHARTRAIN AND DONALDSONVILLE MAINLY FOR THE PERIOD FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AND POSSIBLY FRIDAY. THE UPPER RIDGE BREAKS DOWN FRIDAY THROUGH EARLY NEXT WEEK WITH NORTHWEST FLOW SETTING UP THE POSSIBILITY OF SHORTWAVES AND POSSIBLE MCS ACTIVITY. WILL INCREASE POPS BACK TO CHANCE CATEGORY DURING THE PERIOD WHICH SHOULD BRING TEMPERATURES BACK TO NEAR OR SLIGHTLY ABOVE NORMAL. && PRELIMINARY POINT NUMBERS... MCB 72 96 75 97 / 10 10 10 20 BTR 74 95 76 96 / 10 10 10 20 MSY 77 93 78 94 / 20 30 10 20 GPT 73 93 77 94 / 20 30 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...EXCESSIVE HEAT WATCH LAZ056>070. MS...EXCESSIVE HEAT WATCH MSZ080>082. SE LA AND MS COASTAL WATERS...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CDT TUE JUL 13 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1120 AM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS AND PRODUCE WIND GUSTS OF 40 TO 50 MPH...MARBLE SIZE HAIL ...DANGEROUS LIGHTNING...AND TORRENTIAL RAINFALL. ...SEASONAL THREATS... HEAT INDICES OF 104 TO 108 ARE EXPECTED MAINLY EARLY THIS AFTERNOON BEFORE AREAS OF RAIN AND ASSOCIATED CLOUDS DEVELOP DURING THE MID TO LATE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON HEAT INDICES FROM 106 TO 111 DEGREES ARE EXPECTED EACH DAY WEDNESDAY THROUGH FRIDAY OUTSIDE OF RAIN AREAS. A HEAT INDEX OF 105 DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. OTHERWISE... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 22
The Mobile radar (KMOB), 62 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412540.